Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 116, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 25, 2004, 6:04 PM CDT for Maries County, Missouri. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2004, 6:04 PM CDT (23:04 UTC)
- Expired
- May 25, 2004, 7:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Maries County, MO
The radar
The St Louis radar (KLSX), 124 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1275 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 252304 SVRSGF MOC125-260000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 604 PM CDT TUE MAY 25 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARIES COUNTY IN CENTRAL MISSOURI. * UNTIL 700 PM CDT. * AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF ST. ELIZABETH...OR ABOUT 25 MILES SOUTH OF JEFFERSON CITY...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR VIENNA BY 615 PM CDT. 6 MILES SOUTH OF BELLE BY 635 PM CDT. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3829 9219 3814 9218 3815 9165 3829 9166 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:34 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 25, 3:34 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR ISSUANCE TIME NATIONAL WEATHER SERVICE SPRINGFIELD MO 334 PM CDT TUE MAY 25 2004 .DISCUSSION SHORT TERM (THIS AFTERNOON - THURSDAY)... A STALLED OUT COLD FRONT WILL BE THE PRIMARY FOCUS FOR ACTIVE WEATHER TONIGHT. PER PROFILER NETWORK...CONVECTION THAT DEVELOPED TODAY WAS MAINLY ALONG THE 850 MB MASS CONVERGENCE ZONE...NORTH OF THE SURFACE FRONT. THE SURFACE FRONT CAN BE SEEN ON RADAR EXTENDING FROM EXTREME SOUTHWEST MISSOURI...BASICALLY ALONG THE INTERSTATE 44 CORRIDOR UP TO ST LOUIS. MASS CONVERGENCE ALONG WITH ISENTROPIC UPSLOPE UP THE BAROCLINIC ZONE WILL ALLOW SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH MUCH OF TONIGHT. THE THREAT FOR SEVERE WEATHER ALSO CONTINUES...ESPECIALLY OVER SOUTH CENTRAL MISSOURI WHERE 100 MB MIXED LAYER CAPES ARE EXCEEDING 2500 J/KG. STORMS THAT FIRE IN THIS ENVIRONMENT SHOULD BECOME SEVERE WITH LARGE HAIL AND FLOODING BECOMING THE PRIMARY HAZARDS. WILL ADJUST POP GRIDS TO THE LIKELY CATEGORY FOR TONIGHT ACROSS THE ENTIRE CWA. FOR TOMORROW...NOT A WHOLE LOT WILL CHANGE WITH SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING OVER THE SAME AREAS AS TONIGHTS ACTIVITY WILL SET UP. WILL CONTINUE THE FLOOD WATCH FOR AREAS ALONG AND NORTH OF A LINE FROM FORT SCOTT KANSAS TO SALEM MISSOURI. BY THURSDAY...THE ETA BRINGS SOUTHERLY WINDS BACK INTO THE AREA AND SOMEWHAT WASHES OUT THE FRONT. THE GFS SEEMS A LITTLE MORE REASONABLE WITH THIS SOLUTION KEEPING THE BOUNDARY ACROSS THE CWA INTO THE WEEKEND. LONG TERM (FRIDAY - MONDAY)... GFS CONTINUES TO INDICATE THE MEANDERING OF A QUASI-STATIONARY BOUNDARY THROUGH CENTRAL AND SOUTHERN MISSOURI INTO THE WEEKEND. THEREFORE...AREA INTERESTS CAN EXPECT MORE ACTIVE WEATHER. THIS FEATURE WILL BE THE FOCUS FOR BOTH DIURNAL AND NOCTURNAL CONVECTION ON A DAILY BASIS. BOTH MRF AND THE GFS ARE CONSISTENT WITH SURGING THE FRONT NORTH OF THE REGION BY SATURDAY OR SUNDAY...IN RESPONSE TO DEEPENING LOW PRESSURE LEE OF THE ROCKIES. THIS WILL ULTIMATELY WARM TEMPERATURES UP AND LESSEN PRECIPITATION CHANCES. CRAMER && .AVIATION... FRONTAL BOUNDARY WILL CONTINUE TO SLOWLY SAG SOUTH TONIGHT. FRONT HAS ALREADY MADE IT THROUGH JOPLIN WHERE POST FRONTAL IFR CONDITIONS ARE OCCURRING THIS AFTERNOON. EXPECT THUNDERSTORMS TO BECOME MORE NUMEROUS AT KSGF AND KJLN AS FRONTAL BOUNDARY CONTINUES TO SAG SOUTH AND LOW LEVEL MOISTURE RIDES UP AND OVER IT THIS EVENING. THUNDERSTORMS SHOULD CONTINUE WELL INTO THE MORNING HOURS WEDNESDAY. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON NORTH OF A LINE FROM NEVADA TO SALEM. KS...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR BOURBON COUNTY.
Hazardous weather outlook, May 25, 12:58 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1258 PM CDT TUE MAY 25 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 1258 PM CDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING HEAVY RAIN...CLOUD TO GROUND LIGHTNING...AND HAIL UP TO THE SIZE OF NICKELS. SOME STORMS MAY BE CAPABLE OF PRODUCING FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND TONIGHT. DISCUSSION: A COLD FRONT WILL REMAIN STALLED OUT ALONG THE INTERSTATE 44 CORRIDOR THROUGH TONIGHT. THE ATMOSPHERE ALONG THIS FEATURE IS MARGINALLY UNSTABLE AND NEARLY SATURATED WITH MOISTURE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT THIS AFTERNOON AND TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. DUE TO MOIST SOILS AND THE STATIONARY NATURE OF THE COLD FRONT...TRAINING THUNDERSTORMS MAY CAUSE FLOODING TO OCCUR. A FLOOD WATCH REMAINS IN EFFECT FOR AREAS ALONG AND NORTH OF A LINE FROM NEVADA TO SALEM MISSOURI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ACTIVE PATTERN WILL CONTINUE OVER THE NEXT SEVERAL DAYS AS A STATIONARY FRONT REMAINS EXTENDED ACROSS SOUTHERN MISSOURI. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EVERY DAY INTO THE WEEKEND. MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH HAIL UP TO THE SIZE OF NICKELS WITH FLASH FLOODING BEING THE PRIMARY HAZARD WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. CRAMER
In the hours before
Special weather statement, May 25, 3:17 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 317 PM CDT TUE MAY 25 2004 MOZ057-058-070-071-081>083-092-098-260200- DENT-LACLEDE-MARIES-MILLER-PHELPS-PULASKI-SHANNON-TEXAS-WRIGHT- 317 PM CDT TUE MAY 25 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 288...IN EFFECT UNTIL 900 PM CDT TUESDAY NIGHT. THIS THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI... MARIES...MILLER...LACLEDE...WRIGHT...TEXAS...SHANNON...PULASKI...AND PHELPS. A STALLED OUT COLD FRONT ALONG WITH ABUNDANT MOISTURE AND INSTABILITY WILL CAUSE THUNDERSTORMS TO REACH SEVERE LIMITS LATE THIS AFTERNOON AND THIS EVENING. THE PRIMARY HAZARDS ASSOCIATED WITH THESE STORMS WILL BE HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS IN EXCESS OF 60 MPH. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS...INCLUDING LARGE HAIL...DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. STAY TUNED FOR LATER UPDATES AND WARNINGS ON THIS DEVELOPING WEATHER SITUATION. CRAMER
Local storm report, May 25, 3:34 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
334 PM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 7 S JEROME 37.83N 91.98W
05/25/2004 PHELPS MO LAW ENFORCEMENT
TREE DOWN ACROSS HWY J. REPORTED BY LAW ENFORCEMENT.
GAEDELocal storm report, May 25, 3:46 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
346 PM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND DMG RICHLAND 37.85N 92.42W
05/25/2004 PULASKI MO LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWNED. NUMEROUS VEHICLES
DAMAGED. REPORTED BY LAW ENFORCEMENT.
Cramer
DCLocal storm report, May 25, 4:01 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
401 PM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 5 E LAKE SPRING 37.78N 91.59W
05/25/2004 DENT MO TRAINED SPOTTER
TREES DOWN ALONG HWY 68. ALSO DIME HAIL. REPORTED BY
TRAINED SPOTTER.
GAEDELocal storm report, May 25, 5:20 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
520 PM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 6 S ROLLA 37.87N 91.77W
05/25/2004 PHELPS MO LAW ENFORCEMENT
NUMEROUS TREES DOWN WITH SOME TREES UPROOTED
0512 PM HAIL 3 W LAURIE 38.20N 92.88W
05/25/2004 0.88 INCH MORGAN MO LAW ENFORCEMENT
TERRYLocal storm report, May 25, 5:44 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL LAKE OZARK 38.13N 92.63W
05/25/2004 0.75 INCH MILLER MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
TERRYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:55 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| May 25, 4:07 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 53 min |
| May 25, 11:59 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 46 min |
| May 25, 2:25 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 35 min |
| May 25, 2:35 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 55 min |
| May 25, 2:50 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 25 min |
| May 25, 3:01 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 59 min |
| May 25, 3:20 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 55 min |
| May 25, 3:27 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 48 min |
| May 25, 5:10 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 50 min |
| May 25, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.